Alert archive / Texas / Tornado Warnings in 2017
Tornado Warning 17, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Feb 14, 2017, 7:55 AM CST for 4 counties in Texas. It was in force for 50 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 14, 2017, 7:55 AM CST (13:55 UTC)
- Expired
- Feb 14, 2017, 8:45 AM CST
- In force
- 50 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Brazoria County, TX, Fort Bend County, TX, Harris County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 69 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 14, 8:13 AM CST | TORNADO | 6 Ssw Rosenberg, TX | TRAINED SPOTTER REPORTS BRIEF TORNADO TOUCHDOWN SSW OF ROSENBURG |
| Feb 14, 8:21 AM CST | TORNADO | 5 Wsw First Colony, TX | EF-2 FROM 821 AM TO 825 AM. ESTIMATED PEAK WIND 115 MPH. PATH LENGTH APPROXIMATELY 0.7 MILES AND PATH WIDTH APPROXIMATELY 300 YARDS FROM 4 MILES SOUTHEAST OF RICHMOND TO 5 MILES SOUTHEAST OF RICHMOND. |
| Feb 14, 8:25 AM CST | TORNADO | 5 Wsw First Colony, TX | TREE... FENCE... STRUCTURAL DAMAGE IN TARA SUBDIVISION... BRIDLEWOOD ESTATES AND GREATWOOD. CONFIRMED EF2 TORNADO DAMAGE IN BRIDLEWOOD ESTATES. |
| Feb 14, 8:25 AM CST | TORNADO | 5 Wsw First Colony, TX | TREE... FENCE... STRUCTURAL DAMAGE IN TARA SUBDIVISION NEAR BRIDLEWOOD ESTATES AND GREATWOOD. PRELIMINARY TORNADO CLASSIFICATION. |
| Feb 14, 8:27 AM CST | TORNADO | 5 Se Richmond, TX | EF-0 FROM 827 AM TO 830 AM. ESTIMATED PEAK WIND 80 MPH. PATH LENGTH APPROXIMATELY 0.6 MILES AND PATH WIDTH APPROXIMATELY 30 YARDS FROM 5 MILES SOUTHEAST OF RICHMOND TO 6 MILES WEST SOUTHWEST OF FIRST COLONY. |
| Feb 14, 8:34 AM CST | TORNADO | Stafford, TX | EF-0 834 AM TO 836 AM. ESTIMATED PEAK WIND 80 MPH. PATH LENGTH APPROXIMATELY 0.4 MILES AND PATH WIDTH APPROXIMATELY 200 YARDS IN STAFFORD. |
| Feb 14, 8:34 AM CST | TORNADO | Stafford, TX | EF-0 FROM 834 AM TO 836 AM. ESTIMATED PEAK WIND 80 MPH. PATH LENGTH APPROXIMATELY 0.4 MILES AND PATH WIDTH APPROXIMATELY 200 YARDS IN STAFFORD. |
| Feb 14, 8:38 AM CST | TORNADO | 2 Ssw Stafford, TX | EF-0 FROM 838 AM TO 841 AM. ESTIMATED PEAK WIND 80 MPH. PATH LENGTH APPROXIMATELY 0.76 MILES AND PATH WIDTH APPROXIMATELY 100 YARDS IN MISSOURI CITY. |
| Feb 14, 8:39 AM CST | TORNADO | Stafford, TX | EF-0 TORNADO BLEW OFF SEVERAL ROOFS FROM HOMES AND BUSINESSES FROM MURPHY RD TO GREENBRIER RD IN STAFFORD. |
| Feb 14, 8:39 AM CST | TORNADO | Stafford, TX | SEVERAL ROOFS FROM HOMES AND BUSINESS BLOWN OFF FROM MURPHY RD TO GREENBRIER RO IN STAFFORD. |
| Feb 14, 8:39 AM CST | TORNADO | Stafford, TX | SEVERAL ROOFS FROM HOMES AND BUSINESS BLOWN OFF FROM MURPHY RD TO GREENBRIER RO IN STAFFORD. MULTIPLE SIGHTINGS OF FUNNEL CLOUD WITH DAMAGE. |
| Feb 14, 8:45 AM CST | TORNADO | 2 Ssw Stafford, TX | NWS DAMAGE SURVEY INVESTIGATED ROOF DAMAGE TO 40 HOMES IN THE BRIGHTWATER SUBDIVISION OF MISSOURI CITY AND FOUND EF-0 DAMAGE WITH PEAK WINDS ESTIMATED AT 80 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this tornado warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 1:39 AM CST | Severe Thunderstorm Watch | SPC | 59 days |
| Feb 14, 5:09 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1811 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 16.1
The text
As transmitted.
174
WFUS54 KHGX 141355
TORHGX
TXC039-157-201-481-141445-
/O.NEW.KHGX.TO.W.0017.170214T1355Z-170214T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
755 AM CST TUE FEB 14 2017
The National Weather Service in League City has issued a
* Tornado Warning for...
Northeastern Wharton County in southeastern Texas...
Northwestern Brazoria County in southeastern Texas...
South central Harris County in southeastern Texas...
Fort Bend County in southeastern Texas...
* Until 845 AM CST.
* At 754 AM CST, a severe thunderstorm capable of producing a tornado
was located near Kendleton, or near Wharton, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely. Valentines day tents may be upended.
* Locations impacted include...
Sugar Land, Missouri City, Rosenberg, Stafford, Richmond,
southwestern Manvel, Fresno, First Colony, Pecan Grove, Meadows
Place, Needville, East Bernard, Arcola, Iowa Colony, Pleak,
Fairchilds, Beasley, Kendleton, Thompsons and Brazos Bend State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 2921 9599 2952 9606 2968 9554 2936 9534
TIME...MOT...LOC 1354Z 253DEG 28KT 2936 9600
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$2 follow-up statements
094
WWUS54 KHGX 141414
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
814 AM CST TUE FEB 14 2017
TXC039-157-201-481-141445-
/O.CON.KHGX.TO.W.0017.000000T0000Z-170214T1445Z/
Wharton TX-Brazoria TX-Harris TX-Fort Bend TX-
814 AM CST TUE FEB 14 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM CST FOR EASTERN
WHARTON...NORTHWESTERN BRAZORIA...SOUTH CENTRAL HARRIS AND FORT BEND
COUNTIES...
At 813 AM CST, a confirmed tornado was located over Fairchilds, or 7
miles south of Rosenberg, moving east at 50 mph.
HAZARD...Damaging tornado. Large area of damaging winds in excess of
50 knots as well.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Sugar Land, Missouri City, Rosenberg, Stafford, Richmond,
southwestern Manvel, Fresno, First Colony, Pecan Grove, Meadows
Place, Needville, Arcola, Iowa Colony, Pleak, Fairchilds, Beasley,
Thompsons, Brazos Bend State Park, Brays Oaks and New Territory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 2925 9587 2955 9597 2968 9554 2936 9534
TIME...MOT...LOC 1413Z 248DEG 41KT 2944 9577
TORNADO...OBSERVED
HAIL...<.75IN
$$764
WWUS54 KHGX 141426
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
826 AM CST TUE FEB 14 2017
TXC039-157-201-481-141445-
/O.CON.KHGX.TO.W.0017.000000T0000Z-170214T1445Z/
Wharton TX-Brazoria TX-Harris TX-Fort Bend TX-
826 AM CST TUE FEB 14 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM CST FOR EASTERN
WHARTON...NORTHWESTERN BRAZORIA...SOUTH CENTRAL HARRIS AND FORT BEND
COUNTIES...
At 825 AM CST, a confirmed tornado was located over Greatwood, or
near First Colony, moving northeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado earlier.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Sugar Land, Missouri City, Rosenberg, Stafford, Richmond,
southwestern Manvel, Fresno, First Colony, Pecan Grove, Meadows
Place, Needville, Arcola, Iowa Colony, Pleak, Fairchilds, Beasley,
Thompsons, Brazos Bend State Park, Brays Oaks and New Territory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 2925 9587 2955 9597 2968 9554 2936 9534
TIME...MOT...LOC 1425Z 241DEG 37KT 2954 9568
TORNADO...OBSERVED
HAIL...<.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Feb 14, 5:20 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Feb 14, 5:20 AM CST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
520 AM CST Tue Feb 14 2017
.DISCUSSION...
Low pressure and an attendant cold front will move east across
the region this morning. A line of showers and thunderstorms will
develop and race east across area TAF sites affecting KCLL around
14z...Houston terminals around 16-17z and KGLS between 17-18z.
Have some concerns that the line may arrive a bit sooner than
fcst. A multitude of hazards will be associated with the storms
but strong winds and isolated tornadoes appear to be the primary
hazards. After 19z...the threat for TSRA rapidly diminishes but
MVFR cigs are expected to remain through 12z Wednesday with
improving conditions on Wednesday. 43
&&
.PREV DISCUSSION... /ISSUED 512 AM CST Tue Feb 14 2017/
UPDATE...
Quick morning update for issuance of Tornado Watch 32 for most of
Southeast Texas through 1 PM CST. Thunderstorms continue to
develop west of the forecast area early this morning and tornado
potential will continue to increase as this activity shifts east
later this morning.
Huffman
PREV DISCUSSION... /ISSUED 430 AM CST Tue Feb 14 2017/
SHORT TERM (Today through Wednesday)...
The KHGX radar is mostly quiet this morning (save for a few
showers in the extreme western forecast area), but regional
radars show shower and thunderstorm activity expanding across
Central Texas as a potent upper level system over West Texas this
morning swings across the state. Rain chances will increase
dramatically today from west to east as this upper level system
approaches Southeast Texas, with environmental conditions
encouraging severe thunderstorm development after sunrise through
mid-afternoon.
Surface analysis this morning shows a surface trough stretching
from near Waco towards the Coastal Bend, with an attendant cold
front stretching southwest towards Cotulla and a warm front
extending east towards Lufkin. Expect this surface trough/low to
eject towards the Arklatex with its parent upper level system
today, dragging the cold front across the region as it does. An
outflow boundary associated with earlier thunderstorms over the
Big Country was also noted pushing across the Interstate 35
corridor towards the Brazos Valley with light to moderate rain
(and wind gusts 20-25 MPH along the leading edge of the boundary)
reach northwestern areas before 6 AM. The threat for severe
weather with this activity is low (and parts of the Brazos Valley
may even see some stabilization/reduction in severe weather threat behind
the boundary). Severe weather potential will increase later this
morning as multicellular storms ongoing over Central Texas grow
upscale into a line of thunderstorms along the front, reaching the
western counties between 6-8 AM, the Houston metro between 10
AM-12 PM, and clearing the region between 2-4 PM.
Environmental conditions will be very favorable for strong to
severe thunderstorm development across much of the region today.
00Z radiosonde observations showed a 70-90 knot jet streak lifting
out of Mexico and this feature will translate across Southeast
Texas later today as the upper low shifts east. Increasingly
diffluent flow aloft and the presence of this upper jet will
provide for enough lift to encourage discrete thunderstorm
development ahead of the cold front/line of storms as it
approaches this afternoon. High resolution guidance has been
inconsistent on whether or not these cells will be able to develop
(likely owing to the presence of a mid-level capping inversion
around 700 MB evident on aircraft soundings out of Houston), but
those that do develop these cells (notably the NAM CONUS Nest and
HRRR) continue to favor the southwestern counties likely due to
increased low level convergence along the surface trough axis and
slightly deeper moisture focusing along the Middle Texas Coast per
CIRA layer precipitable water imagery.
As our overall storm system shifts east, an associated 30-40 knot
low level jet will also shift east from South Central Texas to
Southeast Texas. This will result in increasingly curved
hodographs (0-3 km storm relative helicity values increasing to
250-300 m2/s2 by mid morning) and accordingly, an increasing
tornado threat. Significant tornado parameters from SPC
Mesoanalysis as well as the Texas Tech WRF are also highlighting
this increasing tornado threat and have concerns that a
significant tornado (EF2 or greater) could be observed today. As a
result, any cell that develops ahead of and along the advancing
squall line would certainly be capable of producing tornadoes.
Some of the higher resolution guidance has shown a surface low
either associated with today's surface trough or some kind of
mesolow to develop within the vicinity of the thunderstorm line
somewhere south of Interstate 10 (providing additional low level
convergence and shear to aid in tornadogenesis) and think the
greatest tornado threat will exist (but is not limited to) from
roughly Interstate 10 towards the coast today.
Given the amount of wind energy associated with this system,
downward momentum transport will make damaging winds also a
possibility with discrete cells and along the thunderstorm line
(especially along any bowing segments within the line). Cannot
rule out a severe hail threat as well, primarily along the coast
and over the Gulf where steepest lapse rates are expected. Heavy
rain will also be a concern as moisture surges ahead of the line
later this morning, but the overall anticipated speed of the line
of storms (850-300 MB mean winds around 35 knots) should mitigate
against a widespread flooding threat. That being said, HRRR
guidance continues to indicate 1-2"/hour rainfall amounts will be
possible with intense convection and this will result in minor
flooding issues.
The cold front and associated line of thunderstorms will clear the
region later this afternoon and lowered high temperatures a few
degrees given the anticipated speed of today's system. Dry and
breezy conditions are expected in the wake of the cold front by
this evening, with cold air advection allowing temperatures to
fall into the 40s by Wednesday morning. Skies will gradually clear
during the day Wednesday but temperatures will struggle to reach
the mid 60s.
Huffman
LONG TERM (Wednesday Night through Monday)...
Dry conditions will continue into the long term forecast as
surface high pressure remains centered over Central Texas. Mostly
clear skies and light winds will allow for excellent radiational
cooling, allowing low temperatures to fall into the upper 30s to
mid 40s (near normal for this time of year) Wednesday night. Cool
and dry conditions will continue Thursday with highs in the mid
60s, but temperatures will begin to gradually warm as the surface
high over the state slides east Thursday night in advance of the
next upper trough and allows onshore flow to resume.
With limited overall moisture recovery expected and the
anticipated trajectory across the northwest Gulf, most of the rain
expected with the next upper trough passage on Friday should
remain over the Gulf. However, can't rule out a few showers
reaching as far north as the Interstate 10 corridor before the
system exits the region by Friday night. Shortwave ridging behind
this system and continued onshore flow will result in dry
conditions Saturday and most of Sunday with high temperatures
warming back into the low 80s. Another upper trough reaches the
region by Sunday, with widespread rain chances increasing from
west to east late Sunday into Monday.
Huffman
MARINE...
An area of low pressure was developing over south central Texas.
A warm front extended to the east of the low with a trialing cold
front extending to the southwest. The pressure gradient was
tightening as the surface low deepens and onshore winds are
expected to increase this morning. The cold front will cross the
coastal waters this afternoon and a line of strong to severe
thunderstorms will race across the marine zones. Mariners should
prepare for a wind shift and strong gusty winds and isolated
waterspouts. Offshore winds will remain strong overnight and an
SCA will be required for the Gulf waters and a SCEC for the bays.
Onshore winds return Thursday night as high pressure shifts east
and another area of low pressure develops over the Texas
panhandle. Onshore winds will prevail through the weekend with a
gradual increase in wind speeds Saturday night into Sunday.
The strong offshore winds in the wake of today's front will lower
water levels especially over the upper reaches of Galveston Bay.
Mariners should prepare for low water and difficult navigation
near Manchester and possibly Morgans Point tonight. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 63 43 62 40 64 / 100 0 0 0 0
Houston (IAH) 72 48 63 43 65 / 100 0 0 0 0
Galveston (GLS) 72 51 62 51 62 / 100 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...Small Craft Advisory from 6 PM this evening to 6 AM CST
Wednesday for the following zones: Coastal waters from
Freeport to the Matagorda Ship Channel out 20 NM...Coastal
waters from High Island to Freeport out 20 NM.
Small Craft Advisory until 6 AM CST Wednesday for the following
zones: Waters from Freeport to the Matagorda Ship Channel
from 20 to 60 NM...Waters from High Island to Freeport from
20 to 60 NM.
&&
Discussion...14Hazardous weather outlook, Feb 14, 4:41 AM CST, 3 hours 14 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Houston/Galveston TX 441 AM CST Tue Feb 14 2017 TXZ163-164-176>179-195>200-210>214-226-227-235>238-142245- Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend- Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda- Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington- Wharton- 441 AM CST Tue Feb 14 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight A line of thunderstorms oriented north northeast to south southwest is expected to make its way into western portions of southeast Texas after sunrise...to the Interstate 45 corridor during the late morning to early afternoon...then eastward and out of the area toward 4 pm. The primary threat with these storms will be isolated tornadoes and wind damage. Secondary threats include hail and locally heavy rain, which could produce street flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely today. GMZ330-335-350-355-370-375-142245- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 441 AM CST Tue Feb 14 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight A line of strong to severe thunderstorms associated with a cold front will move across the waters today. Some of these thunderstorms will be capable of waterspouts and damaging winds. Elevated winds and waves are expected both ahead of and behind the front and Small Craft Advisories are in effect. Elevated offshore flow behind the front may also cause some water to be pushed out of area bays and waterways leading to an increased risk of grounded vessels tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Elevated offshore flow behind a cold front may cause some water to be pushed out of area bays and waterways leading to an increased risk of grounded vessels Wednesday. .SPOTTER INFORMATION STATEMENT... Mariners are encouraged to relay any severe weather reports.
In the hours before
Special weather statement, Feb 14, 5:55 AM CST, 2 hours before
Special Weather Statement
National Weather Service Houston/Galveston TX
555 AM CST TUE FEB 14 2017
TXZ197-210-211-226-235-141245-
Austin TX-Jackson TX-Colorado TX-Washington TX-Wharton TX-
555 AM CST TUE FEB 14 2017
...STRONG THUNDERSTORMS ACROSS NORTHWESTERN WHARTON...COLORADO...
SOUTHWESTERN WASHINGTON...AUSTIN AND NORTHWESTERN JACKSON COUNTIES
THROUGH 645 AM CST...
At 553 AM CST, Doppler radar was tracking a cluster of strong
thunderstorms over Fordtran and near LaGrange, moving northeast at
45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Sealy, Columbus, Eagle Lake, Shelby, Weimar, San Felipe, Industry,
Burton, Frelsburg, Altair, Cat Spring, Cordele, Morales, Sheridan,
Rock Island, Garwood, New Ulm and Nada.
A tornado watch remains in effect until 100 PM CST for south central
and southeastern Texas.
LAT...LON 2934 9656 2935 9657 2958 9679 2958 9684
2961 9684 2963 9687 2996 9657 3004 9662
3015 9665 3016 9669 3015 9674 3026 9665
2974 9605 2891 9678 2893 9680 2902 9683
2906 9694
TIME...MOT...LOC 1153Z 209DEG 38KT 2908 9699Special weather statement, Feb 14, 7:28 AM CST, 27 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 728 AM CST TUE FEB 14 2017 TXZ177-197>199-211>213-227-141430- Grimes TX-Austin TX-Walker TX-Waller TX-Washington TX-Harris TX- Montgomery TX-Fort Bend TX- 728 AM CST TUE FEB 14 2017 ...STRONG THUNDERSTORMS ACROSS EASTERN WASHINGTON...SOUTHERN WALKER...WALLER...SOUTHEASTERN GRIMES...WESTERN MONTGOMERY...WESTERN HARRIS...NORTHEASTERN AUSTIN AND NORTHERN FORT BEND COUNTIES THROUGH 830 AM CST... At 726 AM CST, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles north of Anderson to near Sealy. Movement was east at 30 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Northern Sugar Land, Northern Missouri City, Conroe, southern Huntsville, Stafford, Katy, Tomball, Jersey Village, Navasota, Sealy, Hempstead, Willis, Prairie View, Brookshire, Bunker Hill Village, Piney Point Village, Pinehurst, Town West, Pecan Grove and Spring Branch West. A tornado watch remains in effect until 100 PM CST for southeastern Texas. LAT...LON 3071 9543 2956 9553 2975 9618 3064 9602 TIME...MOT...LOC 1326Z 265DEG 17KT 3057 9595 2975 9613
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 9:35 PM CST | Marine Dense Fog Advisory | HGX | 6 hr | |
| Feb 14, 3:47 AM CST | Small Craft Advisory | HGX | 12 hr | |
| Feb 14, 5:55 AM CST | Special Weather Statement | HGX | Austin, Colorado | 50 min |
| Feb 14, 6:28 AM CST | Severe Thunderstorm Warning | HGX | Colorado, Jackson, Matagorda, Wharton | 62 min |
| Feb 14, 6:42 AM CST | Severe Thunderstorm Warning | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Waller and 1 more | 48 min |
| Feb 14, 6:45 AM CST | Tornado Warning | HGX | Colorado, Jackson, Wharton | 45 min |
| Feb 14, 6:56 AM CST | Areal Flood Advisory | HGX | Colorado, Jackson, Wharton | 3 hr |
| Feb 14, 7:25 AM CST | Severe Thunderstorm Warning | HGX | Austin, Brazoria, Colorado, Fort Bend, Jackson, Matagorda and 1 more | 65 min |
| Feb 14, 7:28 AM CST | Special Weather Statement | HGX | Grimes, Montgomery, Waller | 62 min |
| Feb 14, 7:29 AM CST | Tornado Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 31 min |
| Feb 14, 7:31 AM CST | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Jackson, Wharton | 3 hr |
| Feb 14, 7:39 AM CST | Tornado Warning | HGX | Austin, Fort Bend, Wharton | 36 min |
| Feb 14, 7:59 AM CST | Special Marine Warning | HGX | 2 hr | |
| Feb 14, 8:16 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Harris, Montgomery, Walker | 44 min |
| Feb 14, 8:21 AM CST | Severe Thunderstorm Warning | HGX | Harris, Houston, Liberty, Madison, Montgomery, Polk and 3 more | 54 min |
| Feb 14, 8:30 AM CST | Areal Flood Advisory | HGX | Austin, Brazoria, Colorado, Fort Bend, Galveston, Harris and 3 more | 2 hr |
| Feb 14, 8:35 AM CST | Special Marine Warning | HGX | 115 min | |
| Feb 14, 8:37 AM CST | Tornado Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 38 min |
| Feb 14, 8:42 AM CST | Tornado Warning | HGX | Brazoria, Galveston, Matagorda | 33 min |
| Feb 14, 8:45 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Galveston, Matagorda | 30 min |
| Feb 14, 8:56 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Galveston, Harris, Liberty, Montgomery and 1 more | 64 min |
| Feb 14, 8:58 AM CST | Severe Thunderstorm Warning | HGX | Houston, Liberty, Montgomery, Polk, San Jacinto, Trinity | 47 min |
| Feb 14, 9:09 AM CST | Tornado Warning | HGX | Chambers, Harris, Liberty | 30 min |
| Feb 14, 9:13 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Harris | 32 min |
| Feb 14, 9:21 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Galveston, Matagorda | 39 min |
| Feb 14, 9:24 AM CST | Tornado Warning | HGX | Brazoria | 36 min |
| Feb 14, 9:35 AM CST | Areal Flood Advisory | HGX | Harris, Liberty | 115 min |
| Feb 14, 9:43 AM CST | Severe Thunderstorm Warning | HGX | Liberty, Polk | 47 min |
| Feb 14, 9:56 AM CST | Tornado Warning | HGX | Brazoria, Galveston | 34 min |
| Feb 14, 9:57 AM CST | Severe Thunderstorm Warning | HGX | Chambers, Galveston, Harris, Liberty, Polk | 63 min |
| Feb 14, 10:22 AM CST | Severe Thunderstorm Warning | HGX | Chambers, Galveston | 53 min |
| Feb 14, 10:28 AM CST | Special Marine Warning | HGX | 2 hr | |
| Feb 14, 3:51 PM CST | Small Craft Advisory | HGX | 20 hr |
Nearby
Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.